Jump to content

Photo
Accutane

Very Irritating Rash From Accutane Medication, Help?

acne rash help

2 replies to this topic

#1 mollyda8

mollyda8

    New Member

  • Members
  • Posts & Likes
    Posts: 2
    Likes: 0
About Me
  • Joined: 27-August 14

Posted 27 August 2014 - 09:32 AM

Hi, I just signed up for this site to ask a question and to ask for anyone's advice because I can't find anyone else that is in my situation, and my appointment with my dermatologist is not for another month. 

I am an 18 year old female with moderate acne on my face, chest and back. I have had problems with my acne since I was around 13 and have probably tried most of the prescribed medications available, and after none of those worked, I was sent to a dermatologist who prescribed me the accutane medication. 

 

My dosage is 40mg, and I am only on my third week of treatment. I read on another website that it takes around 4 weeks for the side effects to kick in, however I started getting dry skin and lips about 4 days after I started the treatment, and now I have started to develop an extremely irritating rash on my armpits, on my chest and belly, on my back, inside of my thighs and my groin area. Every day my rash seems to have gotten worse, is very very itchy, and I cannot resist the urge to itch it, and after I have itched it starts to have a burning sensation. 

 

If I was say, two months in to my treatment, I would not be asking because I know that it is a quite common side effect, but I am only 3 weeks in and would just like to know for people who are further ahead in the accutane treatment, is this normal? for it to happen this early in treatment? and does it get worse than this? 

Also, is there any over the counter creams or medication you would recommend to help soothe my rash?? 

Please help because it is getting really irritating and I am considering coming off accutane if it gets any worse :( 

 

Thank you :) 

(I have attached a picture of the rash under my arm, and this is what the rash is like in all the places I have mentioned)IMG_4047.JPG



#2 Like Moonlight

Like Moonlight

    Member

  • Moderators
  • Posts & Likes
    Posts: 967
    Likes: 172
About Me
  • Gender:Female
  • Joined: 17-May 13

Achievements

     

Posted 27 August 2014 - 02:45 PM

The rash is common. Some people get side effects days into the treatment, it varies from person to person. The website that says 4 weeks until side effects is giving the wrong information. Over the counter creams that would help that is a hydrocortisone cream or ointment. I'd use the cream just so the ointment doesn't stain your clothes or anything or leave oil stains behind. You might want to use the ointment at night though and just wear a worn tee shirt that you don't care about. If for some reason your not getting enough relief from the hydrocortisone call your dermatologist and they can call in a prescription for something stronger.
Regimen:
AM: CeraVe foaming face wash, 100mg Spirolactone
PM: CeraVe foaming face wash, witch hazel, Acne.org AHA+
Been taking Sprio since 1/2013

#3 mollyda8

mollyda8

    New Member

  • Members
  • Posts & Likes
    Posts: 2
    Likes: 0
About Me
  • Joined: 27-August 14

Posted 27 August 2014 - 05:39 PM

Thank you so much, I'm glad it's normal and is nothing to worry about, I will try the cream and hopefully it will get better :) 






0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users